William D. Travis, MD; Michael E. Kalafer, MD; Howard S. Robin, MD; F. J. Luibel, MD
Dietary intake of L-tryptophan tablets has recently been found to be associated with a potentially fatal disorder called the eosinophilia-myalgia syndrome (1, 2). This disorder is primarily characterized by peripheral blood eosinophilia and severe myalgias. We report a case of hypersensitivity pneumonitis and pulmonary vasculitis associated with eosinophilia in a patient taking an L-tryptophan preparation.
A 70-year-old woman presented with a 1- to 2-week history of fatigue and weakness, cough with brown sputum, and several days of progressive dyspnea associated with bifrontal headache. An outpatient chest radiograph, 2 days before admission, showed bilateral perihilar and lower-lobe alveolar infiltrates,
William D. Travis, Michael E. Kalafer, Howard S. Robin, F. J. Luibel. Hypersensitivity Pneumonitis and Pulmonary Vasculitis with Eosinophilia in a Patient Taking an L-Tryptophan Preparation. Ann Intern Med. 1990;112:301–303. doi: 10.7326/0003-4819-112-4-301
Download citation file:
Published: Ann Intern Med. 1990;112(4):301-303.
Interstitial Lung Disease, Pulmonary/Critical Care, Rheumatology, Vasculitides.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use